Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 2, 2012, 1:53 AM CDT for Dallas County, Polk County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2012, 1:53 AM CDT (06:53 UTC)
- Expired
- May 2, 2012, 2:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 15 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS53 KDMX 020653
SVRDMX
IAC049-153-020745-
/O.NEW.KDMX.SV.W.0037.120502T0653Z-120502T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
153 AM CDT WED MAY 2 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
* UNTIL 245 AM CDT
* AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODWARD...OR 18 MILES
SOUTHWEST OF AMES...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...GRIMES...POLK CITY...URBANDALE...JOHNSTON...ANKENY...
BONDURANT...ALTOONA...PLEASANT HILL...GRANGER...SAYLORVILLE LAKE...
SAYLORVILLE...ANKENY AIRPORT AND MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 127 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 97.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 7 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4151 9347 4176 9403 4187 9390 4186 9385
4175 9335 4151 9334 4151 9342 4150 9344
TIME...MOT...LOC 0653Z 295DEG 38KT 4182 9381
WIND...HAIL 60MPH <.75IN
$$
BEERENDS3 follow-up statements
486
WWUS53 KDMX 020701
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT WED MAY 2 2012
IAC049-020711-
/O.CAN.KDMX.SV.W.0037.000000T0000Z-120502T0745Z/
DALLAS IA-
201 AM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4152 9348 4166 9381 4185 9382 4175 9335
4151 9334
TIME...MOT...LOC 0701Z 295DEG 38KT 4178 9371
$$
IAC153-020745-
/O.CON.KDMX.SV.W.0037.000000T0000Z-120502T0745Z/
POLK IA-
201 AM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 245 AM CDT...
AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR POLK CITY...OR 16 MILES NORTH OF
DES MOINES...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...URBANDALE...JOHNSTON...ANKENY...BONDURANT...ALTOONA...
PLEASANT HILL...SAYLORVILLE...ANKENY AIRPORT...MITCHELLVILLE AND
RUNNELLS.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 128 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 97.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4152 9348 4166 9381 4185 9382 4175 9335
4151 9334
TIME...MOT...LOC 0701Z 295DEG 38KT 4178 9371
WIND...HAIL 60MPH <.75IN
$$
BEERENDS572
WWUS53 KDMX 020732
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT WED MAY 2 2012
IAC153-020745-
/O.CON.KDMX.SV.W.0037.000000T0000Z-120502T0745Z/
POLK IA-
232 AM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN POLK
COUNTY UNTIL 245 AM CDT...
AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ALTOONA...OR 10 MILES EAST OF
DES MOINES...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN POLK COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 138 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 88.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 8 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4152 9348 4159 9363 4177 9348 4175 9335
4151 9334
TIME...MOT...LOC 0733Z 300DEG 36KT 4159 9341
WIND...HAIL 60MPH <.75IN
$$
BEERENDS385
WWUS53 KDMX 020739
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT WED MAY 2 2012
IAC153-020749-
/O.EXP.KDMX.SV.W.0037.000000T0000Z-120502T0745Z/
POLK IA-
239 AM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY WILL
EXPIRE AT 245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT.
LAT...LON 4152 9348 4159 9363 4177 9348 4175 9335
4151 9334
TIME...MOT...LOC 0739Z 300DEG 36KT 4156 9334
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:50 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 2, 12:50 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1250 AM CDT WED MAY 2 2012 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... LOOKING FOR ANOTHER ACTIVE LATE AFTERNOON INTO TONIGHT. CONVECTION FROM LAST NIGHT WILL EXIT ALL BUT THE FAR EAST/SOUTH THROUGH EARLY MORNING AND LIKELY BE DONE BY MID MORNING. STRONG WARM ADVECTION WILL CONTINUE TODAY AND EXPECTING US TO BECOME VERY UNSTABLE ONCE WE CLEAR OUT LATER THIS MORNING. THERE IS STILL A QUESTION AS TO WHERE THE FRONTAL BOUNDARY WILL END UP BUT A SHORT WAVE WILL LIFT NORTHEAST ACROSS AREAS TO OUR WEST AND THIS SHOULD CAUSE MORE STORMS TO FIRE ALONG THE BOUNDARY TO OUR WEST. THE STORMS WILL THEN ENTER FAR WESTERN IOWA BY MID TO LATE AFTERNOON. STEEP LAPSE RATES AND AMPLE SHEAR WILL ALLOW STORMS TO QUICKLY GO SEVERE ONCE AGAIN. AT LEAST INITIALLY ALL MODES OF SEVERE WEATHER ARE POSSIBLE MID TO LATE AFTERNOON THEN PERSISTING INTO THE EVENING. .LONG TERM /TONIGHT THROUGH TUESDAY/... PERIOD WILL BEGIN WITH SITUATION VERY SIMILAR TO HOW THINGS PROGRESSED LATE TUE. EXPECT SURFACE BOUNDARY TO EXTEND FROM NE INTO NWRN THIRD OF IA WITH WARM SECTOR GENERATING UNCAPPED 2500-3000 J/KG MLCAPES BY PEAK AFTERNOON HEATING. WEAK WAVES RIDING SWLY UPPER LEVEL FLOW AND DIVERGENCE IN RIGHT ENTRANCE REGION OF NRN PLAINS JET SEGMENT SHOULD EASILY KICK THINGS OFF. 35-45KT EFFECTIVE SHEAR SHOULD BE MORE THAN ADEQUATE FOR SURFACE BASED SUPERCELLS TO FORM ALONG BOUNDARY WITH B2K SUPERCELL MOTION BRINGING STORMS W-E RIGHT INTO HEART OF FORECAST AREA MUCH LIKE SPC MOD RISK DEPICTION. MOISTURE IS MAINLY 1.5KM AND BELOW WITH DRY AIR AND FAIRLY STEEP LAPSE RATES ABOVE SO EXPECT COMPLEX TO EVENTUALLY EVOLVE INTO ORGANIZED WIND PRODUCER INTO TEETH OF RELATIVELY HIGH MUCAPE AXIS. ALTHOUGH SEVERE IS MENTIONED IN WORDING RATHER THAN HYDRO...WIDESPREAD RAINS OVERNIGHT WILL INCREASE THE POTENTIAL FOR FLASH FLOODING WITH NEXT COMPLEX TONIGHT. YET ANOTHER REPEAT WILL LIKELY OCCUR BY PEAK HEATING THU BUT THIS TIME SHIFTED FARTHER SOUTH ACROSS CENTRAL AND SOUTHERN IA. MODEL MLCAPES SUGGEST EVEN GREATER INSTABILITY BY THAT TIME. MCS MAY EXIT FORECAST AREA SOONER HOWEVER DURING THIS EPISODE...LIKELY DIMINISHING AFTER MIDNIGHT. AFTER A BRIEF LULL AROUND FRI OR SAT AS BOUNDARY SAGS INTO MO...EXPECT CONVECTIVE POTENTIAL TO INCREASE ONCE AGAIN BY THE END OF THE WEEKEND AS WRN CONUS LONG WAVE TROUGH PUSHES GRADUALLY EASTWARD INCREASING OUR INFLUENCE OF SW FLOW SHORT WAVES AND MORE SYNOPTIC SCALE FORCING. MODELS DIFFER ON TIMING...BUT EVENTUALLY AGREE ON AIRMASS CHANGE AND REDUCED CONVECTIVE POTENTIAL AND COOLER TEMPS BY EARLY NEXT WEEK IN SLOWLY PROGRESSIVE LONG WAVE PATTERN. && .AVIATION...02/18Z STATUS AND CU FIELD HAVE EXPANDED TODAY ACROSS THE AREA IN WAKE OF CONVECTIVE SYSTEM WHICH PASSED THROUGH IOWA OVERNIGHT. OUTFLOW BOUNDARY IS SOUTH OF THE STATE CURRENTLY ALTHOUGH MOISTURE IS BEGINNING TO RETURN AS WINDS SWING AROUND TO THE SOUTH. WIDESPREAD MVFR CEILINGS ARE EXPECTED TO PERSIST ACROSS IOWA THIS AFTERNOON AND TONIGHT AS MOISTURE REMAINS TRAPPED BELOW AN ELEVATED MIXED LAYER. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM...BSS AVIATION...COGIL
Hazardous weather outlook, May 1, 3:44 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT TUE MAY 1 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-022045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 344 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD ACROSS THE AREA FROM THE NORTHWEST TONIGHT. SOME STORMS MAY BE SEVERE...MAINLY NORTH AND WEST...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VARIED THUNDERSTORM CHANCES WILL LINGER THROUGH EARLY NEXT WEEK. THE SLIGHT RISK OF SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY WITH LARGE HAIL AND DAMAGING WINDS STILL THE PRIMARY THREATS. THE SEVERE WEATHER POTENTIAL FOR THE END OF THIS WEEK AND EARLY NEXT WEEK WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. SMALL/LEE
In the hours before
Local storm report, May 1, 10:27 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 5 W ESTHERVILLE 43.40N 94.93W
05/01/2012 E0.88 INCH DICKINSON IA EMERGENCY MNGR
&&
KDLocal storm report, May 1, 11:05 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 3 NNE WHITTEMORE 43.10N 94.40W
05/01/2012 E60.00 MPH KOSSUTH IA TRAINED SPOTTER
TRAINED SPOTTER DRIVING ON HIGHWAY 15 BETWEEN WHITTEMORE
AND FENTON ESTIMATED 60 MPH WINDS AND HAD TROUBLE
CONTROLLING HIS CAR. REPORTED SEVERAL CARS IN THE DITCH
AND QUARTER HAIL BEGAN FALLING AT 1058 PM.
&&
FBOKSASpecial weather statement, May 1, 11:17 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1117 PM CDT TUE MAY 1 2012 IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-071-020530- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-ADAIR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD 1117 PM CDT TUE MAY 1 2012 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN POSSIBLE INTO THE NIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH CENTRAL IOWA THROUGH AT LEAST MIDNIGHT. FARTHER SOUTH AND WEST THUNDERSTORMS CONTINUE TO EXPAND FROM EASTERN NEBRASKA INTO WESTERN IOWA AND WILL MOVE FARTHER INTO IOWA DURING THE EARLY MORNING HOURS. THE POTENTIAL FOR THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS WITH LOCALIZED FLOODING WILL INCREASE FROM ATLANTIC NORTHWEST TOWARD DENISON...BOONE...FORT DODGE AND MASON CITY EARLY THURSDAY MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL 200 AM. SMALL
Local storm report, May 1, 11:40 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HAIL N SAC CITY 42.42N 95.00W
05/01/2012 E0.75 INCH SAC IA TRAINED SPOTTER
&&
KDLocal storm report, May 1, 11:45 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST 2 NNW FORT DODGE 42.53N 94.19W
05/01/2012 E60 MPH WEBSTER IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL BLOWING
VERTICALLY AGAINST THE WINDOW. ESTIMATED AT LEAST 60 MPH
WIND GUSTS
&&
FBOKSASpecial weather statement, May 2, 12:35 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1235 AM CDT WED MAY 2 2012 IAZ044-020745- CRAWFORD- INCLUDING THE CITY OF...DENISON 1235 AM CDT WED MAY 2 2012 ...HEAVY RAIN IS FALLING IN CRAWFORD COUNTY... A LINE OF THUNDERSTORMS IS MOVING ACROSS CRAWFORD COUNTY AND PRODUCING VERY HEAVY RAINFALL BETWEEN RICKETTS AND SCHLESWIG. RADAR IS ESTIMATING RAINFALL OF 3 TO 4 INCHES AN HOUR. IT IS LIKELY THAT LOCALIZED PONDING OF WATER AND WATER OVER SOME ROADS WILL OCCUR. THE STORMS ARE MOVING EAST AT 20 MPH AND WILL EXIT THE AREA BY 1 AM CDT. ANY PONDING OF WATER SHOULD QUICKLY END AFTER THE STORMS EXIT THE AREA. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:59 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 46 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Palo Alto | 45 min |
| May 1, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 51 min |
| May 1, 11:35 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 25 min |
| May 2, 12:01 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 44 min |
| May 2, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Greene, Sac | 52 min |
| May 2, 1:02 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 43 min |
| May 2, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Carroll, Dallas, Greene, Guthrie | 38 min |
| May 2, 1:24 AM CDT | Tornado Warning | DMX | Boone | 36 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 48 min |
| May 2, 1:39 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 51 min |
| May 2, 1:47 AM CDT | Tornado Warning | DMX | Boone, Hamilton, Hardin, Story | 28 min |
| May 2, 2:04 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 41 min |
| May 2, 2:37 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 36 min |
| May 2, 3:18 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 15 min |
| May 2, 3:46 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.